Anxiety Medicine + Scary Side Effects = Fail

So last week I went to the doctor because I was having some issues with not feeling great in the mornings and getting lightheaded in the subways. I thought maybe I would learn that I needed to drink more water or have more sugar in the mornings. Instead, I was told that it may be caused by my anxiety issues. First off, I didn’t even bring up the fact that I have anxiety, she just guessed it and it was a new doctor I was seeing so she didn’t have any of my medical records. Am I that easy to read?

For the first time, I was prescribed an anti-anxiety medication and given names of therapists to see that may help me overcome my anxiety. I am actually very interested in going to see a therapist and once the holiday season has wrapped up I intend to make an appointment. I’m curious to see what they can uncover about me and why I think the way I do. The pills however I am a little skeptical about. I’m not sure how they work and I don’t know if I’m not going to like the way they feel. The doctor told me to give them a chance and if I don’t like them to stop taking them. I’m supposed to see her again in a month to let her know how therapy and the medication has helped. After debating the issue, I finally took my first pill yesterday. So far I feel no different but online it says it takes a few days to kick in.

However, let me just tell you all about the side effects that these little death capsules could have in store for me. (this of course has caused me more worry in my life) The first thing it says is “You may have thoughts about suicide when you first start taking this medication, especially if you are younger than 24 years old.” Well terrific! I’m not sure exactly how this works but I wonder if I will just decide one of these days when I wake up that my window looks good to jump out of today or my hair dryer looks better plugged in near the bathtub? Or perhaps it will feel something like when I burn my toast in the morning it will cause life to seem so unbearable for me that I would rather kill myself. However it is that this feeling may decide to creep up me from my medication, I told my boyfriend to not allow me on our terrace or around sharp knives.

Continuing on with this list of horrors, here are the common side effects and my quick thoughts on them:

  • Anxiety & Nervousness (well we’re right where we started)
  • Constipation (gross)
  • Diarrhea (gross)
  • Dizziness (great)
  • Drowsiness (great)
  • Nausea (not cool)
  • Stomach upset (not cool)
  • Trouble sleeping (so I’m either going to be tired or not tired at all?)
  • Weight loss (…actually this ones not so bad)

If the common side effects weren’t bad enough, all hell breaks loose during the severe side effects section:

  • Bizarre behavior (hmm, like what I wonder? Will I start to wear banana peels on my head and eat dirt?)
  • Chest pain (great)
  • Confusion (great)
  • Decreased bladder control (better start getting diapers)
  • Decreased concentration (ADD here I come!)
  • Decreased coordination (Let me drive your car 🙂 )
  • Fainting (always fun and also what I originally was having issues with when I sought a Doctor)
  • Fever (always fun)
  • Hallucinations (actually that may be interesting)
  • Memory loss (50 First Dates)
  • Aggressiveness (gorilla warfare if you touch my snacks!!)
  • Impulsiveness (nothing new there, I’d still by an Alpaca if I could)
  • Exaggerated feeling of well-being (so even if I feel really good that’s just a side effect? Aw man)
  • Inability to sit still (kind of feel like that right now…uh oh)
  • Persistent, painful erection (oh no, I’m going to have to keep my eye out for this!)
  • Seizures (great)
  • Unusual weakness (I shall use this excuse when I lose at things from now on)

Believe it or not, these are not all the side effects, just the one’s I chose to write about. There are many many more. Wouldn’t be surprised if one was just plain death, but I guess if you succeed in your suicide attempts that were brought on by the medicine then that could be an accurate side effect to label.

So if you can get over your anxiety enough to not think that every one of these side effects is going to happen to you, then try an anti-anxiety medication if your doctor prescribes it. I will have to let you guys know if I feel any different after a week or so. I kind of feel like a crazy person having to take an anti-anxiety medicine but I mean if it helps then why not?

Advertisements

One response to “Anxiety Medicine + Scary Side Effects = Fail

  1. My sister started taking anti-anxiety medicine and it ruined her life. She can no longer work anymore, and she is trying to get off the medicine because it became addicting. Most of those side effects applied to her. I would not wish that upon anyone! No doctor that prescribed them took responsibility.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s